Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 136, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 24, 2011, 6:28 PM CDT for Coffee County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2011, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 24, 2011, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Coffee County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2286 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:33 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 24, 1:33 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 233 PM EDT FRI JUN 24 2011 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...DEEP MOISTURE...A LITTLE SUNSHINE...AND A BIT OF THE SEABREEZE HELPING TO FIRE OFF SCATTERED THUNDERSTORMS THIS AFTERNOON. THE ACTIVITY SHOULD TAPER OFF THIS EVENING WITH THE SETTING SUN. OVERALL PATTERN IS FORECAST TO REMAIN RELATIVELY UNCHANGED THROUGH THE WEEKEND. THE MAIN CHANGE WILL BE A WEAKENING OF THE TROUGH CURRENTLY STETCHING FROM THE GREAT LAKES TO THE GULF COAST. THIS FEATURE IS FORECAST TO LIFT OUT TO THE NORTHEAST OVER THE NEXT FEW DAYS LEAVING THE TRI-STATE AREA IN A COL REGION BETWEEN RIDGES TO THE EAST AND WEST. WITH NO LARGE-SCALE FORCING TO SPEAK OF...BUT DECENT DEEP LAYER MOISTURE IN PLACE...EXPECT POP COVERAGE TO BE LARGELY CONTROLLED BY THE SEABREEZE. FOR THE NEXT TWO AFTERNOONS...HAVE RELIED HEAVILY ON THE SEABREEZE CLIMATOLOGY FOR LIGHT AND VARIABLE LOW-LEVEL FLOW. THIS WILL PLACE THE HIGHEST RAIN CHANCES IN THE FLORIDA ZONES BOTH DAYS. SINCE MY POPS WILL BE A BIT HIGHER THAN GUIDANCE...HAVE GONE ON THE LOWER END OF THE MOS GUIDANCE FOR MAX TEMPS FOR SATURDAY AND SUNDAY...CLOSEST TO THE NAM MOS. .LONG TERM (MONDAY THROUGH NEXT FRIDAY)...THE EXTENDED PERIOD STARTS OUT WITH WEAK UPPER LEVEL TROUGHING OVER THE AREA AND RIDGING OVER THE SOUTHERN PLAINS. BOTH THE 24/00Z GFS AND 23/12Z EURO SHOW THE RIDGING GRADUALLY BUILDING EASTWARD...ALTHOUGH THE GFS BREAKS DOWN THE RIDGING AGAIN LOCALLY BY THE LATTER PART OF THE WEEK FASTER THAN THE EURO. THE GFS ALSO CONTINUES TO DEVELOP A TROPICAL SYSTEM NEAR THE YUCATAN AND MOVES IT INTO THE SOUTHWESTERN GULF OF MEXICO BY MIDWEEK. THE EURO CONTINUES TO SHOW A MUCH WEAKER FEATURE. BOTH MODELS SHOW SEASONABLE DEEP LAYER MOISTURE AND A SEASONABLE SCATTERING OF AFTERNOON AND EARLY EVENING THUNDERSTORMS ACROSS THE AREA. THE OFFICIAL FORECAST REFLECTS THIS WITH 30-40 PERCENT RAIN CHANCES EACH DAY. TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE MID 90S AWAY FROM THE COAST EACH AFTERNOON WITH LOW TO MID 70S AT NIGHT. THIS IS JUST A FEW DEGREES ABOVE AVERAGE. THE TALLAHASSEE AVERAGE HIGH THIS TIME OF YEAR IS AROUND 92 WITH AN AVERAGE LOW OF AROUND 71. && .AVIATION...THUNDERSTORMS WILL CONTINUE ACROSS FL AND INTO S-CENTRAL GA THROUGH THE EVENING...WITH MORE ISOLATED COVERAGE ACROSS SERN AL/WRN GA WHERE THE AIR MASS IS A BIT DRIER. THE STRONGER CORES WILL REMAIN CAPABLE OF BRIEF IFR CONDITIONS WITH HEAVY RAIN AND STRONG WINDS... AND WILL KEEP TEMPO GROUPS OF AT LEAST MVFR AT KECP/KTLH/KVLD INTO THE EVENING. DURING THE MID TO LATE EVENING...RETURN TO VFR CONDITIONS CAN BE EXPECTED WITH SOME POTENTIAL FOR ISOLATED MVFR IN PATCHY LOW CLOUDS/FOG TOWARDS DAYBREAK SATURDAY CARRIED AT KVLD. && .MARINE...HIGH PRESSURE WILL REMAIN IN PLACE OVER THE COASTAL WATERS THROUGH EARLY NEXT WEEK...KEEPING WINDS AND SEAS MINIMAL. && .FIRE WEATHER...FIRE WX CONCERNS ARE EXPECTED TO REMAIN LIMITED...DESPITE LONG-TERM DROUGHT CONDITIONS...THROUGH THE WEEKEND GIVEN THE INCREASE IN MOISTURE. THIS WILL KEEP RH FROM DROPPING TOO SEVERELY DURING THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 71 94 72 95 73 / 30 40 20 50 20 PANAMA CITY 75 90 76 90 75 / 30 40 20 40 30 DOTHAN 72 97 73 96 74 / 20 40 20 40 20 ALBANY 73 96 73 96 73 / 20 30 20 30 20 VALDOSTA 70 94 71 96 72 / 20 40 20 40 20 CROSS CITY 72 92 70 93 71 / 30 40 20 40 20 APALACHICOLA 74 89 75 89 75 / 30 40 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/EVANS/VAN DYKE
Hazardous weather outlook, Jun 24, 3:13 AM CDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 AM EDT FRI JUN 24 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-250815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 413 AM EDT FRI JUN 24 2011 /313 AM CDT FRI JUN 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WITH AN UPPER TROUGH CLOSE TO THE LOCAL REGION...EXPECT A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TODAY..ESPECIALLY OVER FLORIDA. SOME STORMS MAY BE STRONG TO ISOLATED SEVERE BUT WIDESPREAD SEVERE STORMS ARE NOT FORECAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED INTO MONDAY BEFORE THE UPPER TROUGH DEPARTS EAST INTO THE ATLANTIC WITH DRIER AIR FILTERING BACK IN. A FEW STORMS MAY BE STRONG TO ISOLATED SEVERE BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Jun 24, 1:29 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 229 PM EDT FRI JUN 24 2011 FLZ027-127-241915- COASTAL WAKULLA FL-INLAND WAKULLA FL- 229 PM EDT FRI JUN 24 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WAKULLA COUNTY IN THE FLORIDA BIG BEND... * UNTIL 315 PM EDT AT 225 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF TALLAHASSEE...OR 8 MILES WEST OF CRAWFORDVILLE MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3028 8431 3010 8434 3013 8463 3028 8459 TIME...MOT...LOC 1829Z 275DEG 9KT 3020 8449 38-GODSEY
Special weather statement, Jun 24, 2:13 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 313 PM EDT FRI JUN 24 2011 FLZ026-027-127-242000- LIBERTY FL-COASTAL WAKULLA FL-INLAND WAKULLA FL- 313 PM EDT FRI JUN 24 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LIBERTY AND WAKULLA COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 400 PM EDT AT 310 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 29 MILES SOUTHWEST OF TALLAHASSEE...OR NEAR SMITH CREEK...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3030 8444 3010 8440 3005 8471 3022 8474 TIME...MOT...LOC 1912Z 261DEG 16KT 3015 8461 38-GODSEY/HERSEY
Special weather statement, Jun 24, 5:55 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 655 PM EDT FRI JUN 24 2011 ALZ066-067-242345- DALE AL-HENRY AL- 555 PM CDT FRI JUN 24 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE AND HENRY COUNTIES IN SOUTHEAST ALABAMA... * UNTIL 645 PM CDT AT 552 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 14 MILES NORTH OF DOTHAN...MOVING SOUTH AT 5 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3152 8539 3132 8525 3131 8552 3148 8554 TIME...MOT...LOC 2255Z 353DEG 3KT 3142 8547 38-GODSEY
Special weather statement, Jun 24, 6:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 714 PM EDT FRI JUN 24 2011 GAZ122-124-250015- TERRELL GA-RANDOLPH GA- 714 PM EDT FRI JUN 24 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR RANDOLPH AND TERRELL COUNTIES... * UNTIL 815 PM EDT AT 708 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 19 MILES SOUTHEAST OF LUMPKIN...OR NEAR BROOKSVILLE... MOVING EAST AT 5 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. LAT...LON 3189 8442 3171 8448 3178 8468 3190 8465 TIME...MOT...LOC 2314Z 286DEG 5KT 3182 8458 18-WOOL
Special weather statement, Jun 24, 6:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 714 PM EDT FRI JUN 24 2011 ALZ065-250015- COFFEE AL- 614 PM CDT FRI JUN 24 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 715 PM CDT AT 609 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 18 MILES WEST OF ENTERPRISE...OR NEAR CURTIS...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3150 8620 3150 8586 3122 8588 3129 8619 TIME...MOT...LOC 2314Z 296DEG 9KT 3139 8614 38-GODSEY
Local storm report, Jun 24, 6:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG S GOLDBERG FIELD 31.41N 85.46W
06/24/2011 DALE AL EMERGENCY MNGR
SEVERAL TREES REPORTED DOWN ACROSS SOUTHEAST DALE COUNTY.
HAIL UP TO ONE-HALF INCH IN DIAMETER REPORTED IN ECHO.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:05 PM CDT | Special Weather Statement | TAE | Washington | 25 min |
| Jun 24, 1:29 PM CDT | Special Weather Statement | TAE | Wakulla | 46 min |
| Jun 24, 2:13 PM CDT | Special Weather Statement | TAE | Wakulla | 47 min |
| Jun 24, 6:14 PM CDT | Special Weather Statement | TAE | Terrell | 61 min |
| Jun 24, 5:55 PM CDT | Special Weather Statement | TAE | Henry | 50 min |
| Jun 24, 6:04 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 26 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.